Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 38, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 11, 2008, 6:27 PM CDT for Harrison County, Pottawattamie County, Iowa; 4 counties in Nebraska. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 11, 2008, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Harrison County, IA, Pottawattamie County, IA, Dodge County, NE, Douglas County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 19 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:39 PM CDT | HAIL 0.75 | 1 Nw Valley, NE | AT NATIONAL WEATHER SERVICE OFFICE |
| Jun 11, 6:48 PM CDT | TORNADO | 2 W Elkhorn, NE | |
| Jun 11, 6:50 PM CDT | TORNADO | Elkhorn, NE | TORNADO ON GROUND AT THE WEST EDGE OF TOWN. |
| Jun 11, 6:59 PM CDT | TORNADO | 6 N Elkhorn, NE | |
| Jun 11, 7:00 PM CDT | TSTM WND DMG | 1 Nw Bennington, NE | PATIO CHAIRS BLOWN INTO WINDOW. PONTOON BOAT PICKED UP AND BLOWN TWO HOUSES DOWN. IN THE NEWPORT SUBDIVISION. ESTIMATED WIND SPEED 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:52 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 862 m²/s²
- Significant tornado parameter
- 4.9
- Supercell composite
- 43.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 112328 TOROAX IAC085-155-NEC053-055-155-177-120030- /O.NEW.KOAX.TO.W.0038.080611T2327Z-080612T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 627 PM CDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF OMAHA... EASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA... SOUTHWESTERN HARRISON COUNTY IN SOUTHWEST IOWA... NORTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA... * UNTIL 730 PM CDT. * AT 624 PM CDT...THE PUBLIC REPORTED A TORNADO. RADAR INDICATED THE MOST DANGEROUS PART OF THE STORM NEAR MEAD...OR 24 MILES WEST OF OMAHA...MOVING NORTHEAST AT 38 MPH. * THE TORNADO WILL BE NEAR... VALLEY BY 635 PM CDT... ARLINGTON BY 640 PM CDT... KENNARD BY 655 PM CDT... BLAIR BY 700 PM CDT... WEATHER SERVICE EMPLOYEES ARE WATCHING STRONG ROTATION JUST WEST OF VALLEY. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO NEAR WAHOO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 2327Z 230DEG 33KT 4132 9645 $$ ZAPOTOCNY
7 follow-up statements
000 WWUS53 KOAX 112338 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 638 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120030- /O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 638 PM CDT WED JUN 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR VALLEY...OR 18 MILES WEST OF OMAHA...MOVING NORTHEAST AT 44 MPH. THE STORM WITH A POSSIBLE TORNADO WILL BE NEAR... WASHINGTON AND BENNINGTON BY 645 PM CDT... KENNARD BY 650 PM CDT... FORT CALHOUN BY 655 PM CDT... A WALL CLOUD WITH STRONG ROTATION MOVED OVER AND JUST NORTH OF THE NATIONAL WEATHER SERVICE IN VALLEY. THE STORM IS NOW JUST NORTHEAST OF VALLEY...MOVING TOWARD THE ELKHORN AREA. A TORNADO COULD FOR AT ANY TIME. TAKE COVER NOW THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 2338Z 235DEG 38KT 4137 9629 $$ ZAPOTOCNY
000 WWUS53 KOAX 112345 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 644 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120030- /O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 644 PM CDT WED JUN 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR VALLEY...OR 16 MILES WEST OF OMAHA...MOVING NORTHEAST AT 28 MPH. A WALL CLOUD WITH STRONG ROTATION CONTINUES TO BE REPORTED IN WATERLOO AND ELKHORN. THOSE IN NORTHWEST OMAHA SHOULD TAKE COVER NOW THE STORM WITH A POSSIBLE TORNADO WILL BE NEAR... WESTERN OMAHA BY 655 PM CDT... BENNINGTON...WASHINGTON AND NORTHWESTERN OMAHA BY 700 PM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 2344Z 243DEG 25KT 4132 9630 $$ ZAPOTOCNY
000 WWUS53 KOAX 112350 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 649 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120030- /O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 649 PM CDT WED JUN 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND STORM SPOTTERS CONFIRM A TORNADO. THIS TORNADO WAS LOCATED NORTH OF ELKHORN...MOVING NORTHEAST AT 29 MPH. WEATHER SPOTTERS CONFIRM A TORNADO JUST NORTH AND NORTHEAST OF ELKHORN. A FUNNEL CLOUD WAS REPORTED NEAR 168TH AND FORT. THOSE IN NORTH OMAHA...BENNINGTON AND ELKHORN SHOULD TAKE COVER IMMEDIATELY. THE TORNADO WILL BE NEAR... NORTHWESTERN OMAHA AND WASHINGTON BY 655 PM CDT... BENNINGTON AND WESTERN OMAHA BY 700 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 2349Z 243DEG 25KT 4133 9622 $$ ZAPOTOCNY
000 WWUS53 KOAX 112354 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 654 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120030- /O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 654 PM CDT WED JUN 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES... AT 650 PM CDT...STORM SPOTTERS CONFIRM A TORNADO. THIS TORNADO WAS LOCATED JUST WEST OF ELKHORN...OR 13 MILES WEST OF OMAHA...MOVING NORTHEAST AT 29 MPH. THE TORNADO WILL BE NEAR... WESTERN OMAHA BY 700 PM CDT... NORTHERN OMAHA BY 705 PM CDT... NORTHERN OMAHA BY 710 PM CDT... NORTHEASTERN OMAHA BY 715 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 2354Z 244DEG 25KT 4133 9616 $$ ZAPOTOCNY
000 WWUS53 KOAX 120002 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 702 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120030- /O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 702 PM CDT WED JUN 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND STORM SPOTTERS CONFIRM A TORNADO. THIS TORNADO WAS LOCATED 5 NORTH OF ELKHORN...OR 10 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... NORTHERN OMAHA BY 710 PM CDT... FORT CALHOUN AND NORTHERN OMAHA BY 715 PM CDT... NORTHEASTERN OMAHA BY 720 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 0002Z 244DEG 25KT 4137 9612 $$ ZAPOTOCNY
000 WWUS53 KOAX 120021 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 721 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120030- /O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 721 PM CDT WED JUN 11 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR FORT CALHOUN...OR 10 MILES NORTH OF OMAHA...MOVING NORTHEAST AT 30 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 0021Z 244DEG 25KT 4143 9596 $$ ZAPOTOCNY
000 WWUS53 KOAX 120031 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 731 PM CDT WED JUN 11 2008 IAC085-155-NEC053-055-155-177-120041- /O.EXP.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/ HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE- SAUNDERS NE- 731 PM CDT WED JUN 11 2008 ...THE TORNADO WARNING FOR EASTERN SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES HAS EXPIRED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665 TIME...MOT...LOC 0021Z 244DEG 25KT 4143 9596 $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:33 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 4:33 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
433 PM CDT WED JUN 11 2008
.DISCUSSION...
AFD SHORT DUE TO ANTICIPATED WX. SEVERE WEATHER...FLASH FLOODING THE
MAIN CONCERNS IN THE NEAR TERM. AMPLE MOISTURE/INSTABILITY IN PLACE
THIS AFTERNOON SETTING SITUATION FOR A SEVERE WEATHER OUTBREAK ACROSS
THE CWA THIS EVENING.SURFACE LOW WAS SITUATED OVER ERN SD INTO ERN
NEB WITH ASSOCIATED COLD FRONT CURRENTLY MOVING INTO THE CWA. MESO
ANALYSIS SHOWING NIL CAPPING WITH AXIS OF SBCAPE AOA 3000J/KG THRU
THE CWA...WITH GREATEST O-1KM SHEAR IN WESTERN IA BEHIND SURFACE WARM
FRONT EXTENDING FROM ERN SD INTO MN. LATEST SFC OBS INDICATE BNDRY IS
ALREADY CROSSING NE NEB INTO WRN IA WITH CONVECTION FIRING ALONG THE
LINE. EXCEPT FOR NE NEB...SPC TOR WATCH IS IN EFFECT OVER THE CWA
THRU 10 PM. SUSPECT THAT TORNADIC THREAT NORTH WILL QUICKLY
SHIFT INTO CENTRAL IA BY 00Z. GIVEN BNDRY MOVEMENT...FEEL THEN
THAT TOR THREAT FOR THE CWA WILL MAINLY BE OVER SOUTHERN SECTIONS OF
THE CWA BETWEEN 00Z-03Z IN AREA OF FAVORED MLCAPE/ESRH/MLLCL.
SEVERE THREAT SHOULD DIMINISH THEN IN THE LATE EVENING. AS FOR
FLOODING...A WATCH CONTINUES TO BE IN EFFECT OVER A LARGE PORTION
OF THE CWA THRU EARLY THURSDAY. SATL WINDS/IMAGERY WAS SHOWING A
FRONTOGENETIC BNDRY BTW 775MB-600MB LAYER EXTENDING FROM THE
WESTERN DAKOTAS THRU WESTERN NEB AND INTO NE CO. THIS MAY BE FOCUS
FOR SECOND ROUND OF DEVELOPMENT AFTER MIDNIGHT WHICH MAY CATAPULT
12HR QPF TOTALS BY THURSDAY MORNING AOA 3 INCHES MAINLY SE NEB
AND SW IA.
DURING THE EXTENDED PERIODS...SHORTWAVE TROF PUSHING HEADING INTO THE
GREAT LAKES REGION ON SUNDAY PUSHES A COLD FRONT INTO THE CENTRAL
PLAINS. FAVORED ECM SHOWING POTENTIAL FOR EARLY MORNING CONVECTION
NEAR THE NEB/KS BORDER...THEN MORE STABLE AIRMASS FILTERING IN
THROUGH THE AFTERNOON. UPPER RIDGE BUILDS OVER THE PACIFIC NW ON
MONDAY WITH A SERIES OF IMPULSES RIDING UP AND OVER INTO THE NORTHERN
PLAINS. COOL SURFACE HIGH BUILDING SOUTHWARD INTO THE HEARTLAND
SHOULD TRANSLATE TO DRY CONDITIONS THROUGH WEDNESDAY. DURING THIS
TIME...BEST THUNDER CHANCES APPEAR TO BE WELL WEST OF THE CWA. THE
ECM SUGGESTING SURFACE HIGH WILL ACT AS A BUFFER WITH BEST
INSTABILITY/MOISTURE REMAINING WEST OF THE AREA AS LLVL MOIST ADVECTS
NORTHWARD ALONG THE HIGH PLAINS.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THROUGH 12/18Z.
VFR CONDITIONS EXPECTED UNTIL CDFNT MOVES THRU THE AREA AND TSTMS
OVERSPREAD THE AREA. VISIBILITIES MAY BE REDUCED TO 1SM OR LESS IN
+TSRA. WINDS WL TURN TO THE NORTHWEST BEHIND THE FRONT. KOFK AROUND
00Z, KOMA AND KLNK AROUND 03Z. STEADY RAIN IS LIKELY BEHIND THE
FRONT AND PCPN EXPECTED TO CLEAR OUT AFTER 09Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ015-032>034-
042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ043-055-056-
069-079-080-090-091.
&&
DEE/BGHazardous weather outlook, Jun 11, 5:29 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 529 PM CDT WED JUN 11 2008 IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065>068-078-088>093-120300- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON- WASHINGTON- 529 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY TORNADO WATCH IS IN EFFECT UNTIL 10 PM TONIGHT. FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AS WELL AS POSSIBLE TORNADOES. ALSO...THERE IS A HIGH POTENTIAL FOR HEAVY RAINFALL THROUGH THURSDAY MORNING. A COLD FRONT MOVING ACROSS THE OUTLOOK AREA WILL WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AMPLE MOISTURE... INSTABILITY AND SHEAR WILL INCREASE THE POTENTIAL FOR TORNADIC THUNDERSTORMS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT THIS EVENING IN CENTRAL NEBRASKA AND WEST CENTRAL IOWA. ALSO...HEAVY RAINFALL WILL MAKE FLASH FLOODING LIKELY TONIGHT OVER A LARGE PORTION OF THE OUTLOOK AREA. THIS WILL ONLY EXACERBATE POSSIBLE FLOODING ISSUES ON SEVERAL RIVERS AND STREAMS...PARTICULARLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THUS A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA UNTIL THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND AGAIN SUNDAY MORNING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS EVENING. ALSO...ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. NEZ011-012-016>018-030-031-120300- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-WAYNE- 529 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY. DEE
In the hours before
Local storm report, Jun 11, 5:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 2 W VALPARAISO 41.08N 96.87W
06/11/2008 E0.75 INCH SAUNDERS NE PUBLIC
&&
CRLocal storm report, Jun 11, 6:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TORNADO 1 S WAHOO 41.20N 96.62W
06/11/2008 SAUNDERS NE PUBLIC
&&
CRLocal storm report, Jun 11, 6:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 W WAHOO 41.22N 96.70W
06/11/2008 E0.88 INCH SAUNDERS NE AMATEUR RADIO
&&
CRThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:37 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 38 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 47 min |
| Jun 11, 4:17 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 43 min |
| Jun 11, 4:28 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 47 min |
| Jun 11, 4:44 AM CDT | Flash Flood Watch | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 26 hr |
| Jun 11, 5:55 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 39 min |
| Jun 11, 6:26 AM CDT | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 10 hr |
| Jun 11, 6:59 AM CDT | Flash Flood Warning | OAX | Pottawattamie | 4 hr |
| Jun 11, 12:29 PM CDT | River Flood Warning | OAX | Harrison | 21 hr |
| Jun 11, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 50 min |
| Jun 11, 6:08 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 37 min |
| Jun 11, 6:13 PM CDT | Flash Flood Warning | OAX | Monona | 3 hr |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 47 min |
| Jun 11, 6:23 PM CDT | Tornado Warning | OAX | Harrison, Monona | 37 min |
| Jun 11, 6:57 PM CDT | Tornado Warning | OAX | Harrison, Monona | 23 min |
| Jun 11, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 41 min |
| Jun 11, 2:50 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 40 min |
| Jun 11, 2:59 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 46 min |
| Jun 11, 3:26 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 49 min |
| Jun 11, 4:25 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 22 min |
| Jun 11, 11:14 AM CDT | Areal Flood Warning | OAX | Platte | 24 hr |
| Jun 11, 4:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 27 min |
| Jun 11, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 43 min |
| Jun 11, 5:02 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 28 min |
| Jun 11, 5:36 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Douglas, Lancaster, Saunders, Seward and 1 more | 54 min |
| Jun 11, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 26 min |
| Jun 11, 5:56 PM CDT | Tornado Warning | OAX | Saunders | 49 min |
| Jun 11, 6:03 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| Jun 11, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 59 min |
| Jun 11, 6:40 PM CDT | Flash Flood Warning | OAX | Burt, Washington | 3 hr |
| Jun 11, 6:58 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Otoe, Saline, Seward | 62 min |
Nearby
Tornado Warnings in Nebraska, 2008Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.